MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 10MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 10MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75007309
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that a sl-plus/sbg/ipa mia offset adapter 10mm was found to have the tip broken off.As this was noticed upon field inspection, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a sl-plus/sbg/ipa mia offset adapter 10mm was found to have the tip broken off.As this was noticed upon field inspection, there was no patient involvement.The complaint device, which intent use is treatment, was returned for investigation.The reported issue was confirmed upon visual inspection, the tip of the instrument is fractured.A complaint history review showed no further complaints of devices from the same batch.A review of the production documentation for the batch in scope did not reveal any deviation from the standard operating procedure and a material analysis confirmed the specification of the material.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.The failure mode and the severity are covered in the corresponding risk management file.A review of past corrective actions was performed.No further escalation is required.A relationship between the reported event and the device could be confirmed.Based on the performed investigations, the probable cause could not be determined.As this instrument was produced in 2010, normal wear and tear through repeated use is known to contribute to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.No further actions are deemed necessary.This version of the device will be monitored for similar issues.This investigation is considered closed.The complaint device will be retained.

Brand Name
SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 10MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12599248
Report Number9613369-2021-00381
Device Sequence Number14520673
Product Code JDI
UDI-Device Identifier07611996076394
UDI-Public07611996076394
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75007309
Device Catalogue Number75007309
Device Lot NumberF70955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date12/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown